I just read your post and I am just absolutely floored by it. You are one lucky person to say the least. Going off of a medication such as yours cold turkey is just not recommended or even advisable. It can be so dangerous going off a medication like you did. My gosh. I have to ask, did you notify your dr what happened with the script and did he say no, I will not give you another script? Did he not offer you any medication to help with the withdrawals. If the answer is no to these questions, I would have to find myself another dr immediately. I am assuming you were seeing a pain mgt dr and I am not surprised one bit him/her declining another script for the Roxy, but you should have been given something for the withdrawal. Good grief, this is just awful, I do not know how you made it, very glad you did though. This just really sickens me.
On the bright side you say the Lyrica is helping you and thats awesome and I am really happy for you that is seems to be working. Lyrica is widely used for nerve pain with alot of success. But, you should not have, had to find out the way you did on whether or not you needed to continue taking the Roxy.
Would you mind clarifying whether or not your dr was aware of your situation and offered any help? I would also like to know if this was a pain mgt dr or what. There is a medicine over the countercalled Emitrol and it works pretty good foor nausea.Once again, I am so glad you made it thru, but if the symptoms gets worse or something, go to your family dr and get something for the nausea, you just don't need anymore suffering......Susie
OMG! Stradog was right that could have turned into a bad bad situation going cold turkey after that much for that long. Did the hospital know when you went in why your lytes were out of whack? If they did and didnt offer anything more then IV fluids and hydtrating you shame on them as well.
I have the same questions Stray had regarding your Doc and why he didnt offer any help either.
Too bad we didnt know here as there are many ways to help get past the horrid of some of it but yet still your Doc could have helped more then us and the hospital certainly could have helped.
I am glad to see the lyrica working for you and hope it continues to do so.
W/Ds of that magnitude can be long and dangerous even though alot of Docs make light of it and wont help using the age old adage that it wont kill you but might make you wish you were dead. That is not correct either as I know of many deaths after 25 years in the field associated with withdrawls. The lytes out of balance in and of itself could have been fatal!! Especially with you living alone.
So glad to see the worst of it is over for you and hoping you pain free days in the future.
I'm Retired USAF, went back to school and became an RN, and now am on ful disalbility!
Degenerative Disc (affecting mostly the thorasic disc but all levels involved), C6/7 laminectomy/diskectomy& fusion, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!)
Medications: Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV
Hi, sorry to be late in replying, but I had to go way out of town to get a nerve conduction study and had to stay a couple of days (I live in a little bitty town away from everything. Not born here and still getting used to it, but it is quite, hehe).
But to answer your questions - yes, I am going to a pain management doctor and of all things, he was on vacation for two weeks. I could not have had worse luck that week.
I *did* call a neurosurgeon that I had just seen a week before for the first time and told their answering service to please call, and told them of my predicament. I told them I was out and my condition and they did not call me back until the next week! And then they did *not* offer me anything. I had continously called them and left messages about the shape I was in. When they did finally call back, all they told was to drink plenty of fluids. They said even though they had another doctor there in his place, that he would not prescribe me anything to get through it. They said I would have to wait on the other neurosurgeon to come back in, that he was out of the office for a week!
But guess what else? I discovered that I had not thrown them out cleaning up but that when I went to that neurologist I was sent to - my first appointment - (right before I "ran out") - he had asked me what I took for pain and had a fit. He was so hateful about it, I decided to go to the bathroom because I was about to cry from his outburst and and while I was gone, the person that went with me *gave* them to him - (out of my pocketbook) - she said just so he could write them down while I had gone to to the bathroom - and she never got them back. It was my ex mother - in - law (she was the only one I had to take me that day). After I got ahold of them the next week and asked for them back, his head nurse said that he had wanted me off Roxycodone and on something else and that he may not want to give them back. I am sooooo mad. I don't think that is legal for him to do that. Am investigating it now that I am home and can.
Needless to say, I'm not going back to him. In fact, I am going to write him and you all can imagine the content of the letter I will write.
I should have never let her take me, much less hold my pocketbook to keep for that five minutes. I did so many dumb things that week. I am usually not that braindead, but was in alot of pain that day.
I *did* tell the emergency room doctor that I had gone cold turkey and not on purpose either - and he gave me something in a bottle (liquid) called phenobarbital and belladonna (also says it is generic for Donnatal) that tastes terrible but will knock you out (1 teaspoonful). Also he gave me Zantac - I think it is prescription Zantac, it is 150 mgs; he gave me a bottle of Potassium (pills), Sulindac (for pain and it is pretty good for pain, too) and Toreadol. But this was like 8 - 9, amybe 10 days into the withdrawal period. Oh, I was on an IV for the dehydration for a while at the hospital. I came home and three days later my regular doctor was in so I went to him.
Listen, I know I should have tried to go to another doctor, but I was in such bad shape, I could only crawl if I wanted to go anywhere besides the bed. I was an idiot not to call a friend to take me to the emergency room before I did, but I just hate to bother anybody. To tell the truth, the phone would get lost in my bed comforter and I would be too weak to find it. In fact, I told someone I went to Davy Jones Locker and back about three times that week, hehe.
I finally got back to my regular pain management doctor (he is a good man, he hates to see anyone suffer) and told him of my time in hell and he just shook his head. He said it *is* illegal for that other doc to take my medicine away from me that way. In fact, I think he is going to raise cain at the neurologist and make him give them back. Oh yeah, I told him since I was as far as I am with the Lyrica that I would hold off on the Roxys, but he gave me 50 15 mgs just in case. Ya'll will be proud to know I haven't had to take any yet and don't plan to unless I go back to that excruciating pain.
What makes me so mad is that some others - like that neurologist - think you take the pain medication for fun and the thing is, after about 4 days first taking the Roxys, I couldn't even tell I was taking them. All I knew was when I started hurting (about every four hours) that I took the recommended dose and then 30 minutes later I was out of pain and could work. At least I was part of the US workforce, for crying out loud. If I hadn't took them, I would have not been able to work but laid on the floor and gone crazy with the pain. I don't have to tell ya'll how bad nerve pain is.
I appreciate all of ya'll being glad for me with the Lyrica and making it through what I did and I *will* tell you I will never let myself go through that again. I don't know how I made it but it wasn't easy. I told my 17 year old son after it was over and he said the same as you-all - Mama, you could have died! I knew that but I just had very bad luck that week. I am doing so well right now with the Lyrica that I actually was able to go dancing last night - (after four years of working and coming home and falling in bed) - I went to celebrate me feeling so much better and my birthday - today.
I am still in disbelief that the Lyrica is doing so well after I had tried everything else in the past. What is you-all's opinion on this? I am worried my sustem is going to get used to it afterwhile and it is going to stop working. I guess we will see.
Thank you for all your good wishes, I mean it, it really helps me feel better. Although I know ya'll have to think - "what a big dummy"!
Oh, one more thing - thanks for wishing me a happy birthday, that is very sweet of you all to do that. As for my surgery - I am going to have such positive thoughts about the surgery that I *will* go dancing again, he, he.
Thanks once again.